I know even being on it short term it really affects my personality, I can only imagine me on it long term. My dad is also very sensitive being on pred or other steroids...he once blew up and almost walked off an airplane (while taking a steroid pack) and he previously had NO issues flying. Now because of that one time, he has severe anxiety when flying.
It's strange to me how some people are barely affected by pred, while others have all the side effects. Part of why I get so irritable is because I can't sleep while taking it. Also, it causes me terrible joint pain, which is the opposite of some people who have problems tapering and have pain then.
Maybe you could talk to your PCP about a med like xanax to take when you really feel like you're out of control. I have an rx for klonopin because sometimes I have mood swings and I just can't snap out of it, no matter what I try (they're because of anxiety, but I'd think the medicine would help you similarly) Sometimes I feel like I have constant PMS...where you say and do things, and get really mad about something, then look back on it, and wonder why you got so mad...those are the times I pop a pill, and it really helps.
32 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D
Coumadin stopped 3/15/10!!!!